Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 13, 2005, 6:32 PM CDT for Logan County, Illinois. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2005, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 13, 2005, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Logan County, IL
The radar
The Lincoln radar (KILX), 9 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:40 PM CDT | TSTM WND DMG | Chestnut, IL | TREES AND LIMBS DOWN. MACHINE SHED BLOWN DOWN. |
| Jun 13, 6:40 PM CDT | HAIL 0.75 | Chestnut, IL | |
| Jun 13, 6:50 PM CDT | TSTM WND DMG | Beason, IL | POWER LINES DOWN. TIME ESTIMATED. |
| Jun 13, 6:55 PM CDT | TSTM WND GST 59 | 7 Ne Lincoln, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 132333 SVRILX ILC107-140015- /O.NEW.KILX.SV.W.0101.050613T2332Z-050614T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 632 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 715 PM CDT * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ELKHART...OR ABOUT 14 MILES SOUTHEAST OF MASON CITY...AND WAS MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ELKHART LINCOLN BEASON CHESTNUT OTHER LOCATIONS IN THE WARNING INCLUDE...BROADWELL AND LAWNDALE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4010 8959 3998 8958 4004 8916 4027 8916 $$ MILLER
2 follow-up statements
000 WWUS53 KILX 132357 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 655 PM CDT MON JUN 13 2005 ILC107-140015- /O.CON.KILX.SV.W.0101.000000T0000Z-050614T0015Z/ LOGAN- 655 PM CDT MON JUN 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR LOGAN COUNTY... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS LINE OF STORMS EXTENDED FROM BEASON TO LATHAM...MOVING EAST AT 50 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... LATHAM. CHESTNUT. BEASON. DAMAGING WINDS UP TO 80 MPH WERE REPORTED BETWEEN MOUNT PULASKI AND LATHAM...ALONG WITH STRUCTURAL DAMAGE...AND POWER LINES DOWN WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4016 8931 3993 8932 3994 8916 4021 8917 $$ MILLER
000 WWUS53 KILX 140013 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 713 PM CDT MON JUN 13 2005 ILC107-140023- /O.EXP.KILX.SV.W.0101.000000T0000Z-050614T0015Z/ LOGAN- 713 PM CDT MON JUN 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRES AT 715 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4016 8931 3993 8932 3994 8916 4021 8917 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT MON JUN 13 2005 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... MORNING CONVECTION OVER MISSOURI HAS WEAKENED AS IT MOVED INTO CENTRAL ILLINOIS. AIRMASS IS QUITE UNSTABLE ALONG AND SOUTH OF THE RESULTING OUTFLOW BOUNDARY...AND NEW COVECTION HAS RECENTLY DEVELOPED ALONG THIS LINE FROM EAST OF ST LOUIS TO NORTHWEST OF PADUCAH. THIS ACTIVITY SHOULD CONTINUE TO INCREASE THROUGH THE EVENING OVER THE SOUTHEASTERN PARTS OF THE FORECAST AREA WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT. ALTHOUGH THE AIRMASS HAS STABILIZED FURTHER NORTH...RECOVERY SHOULD TAKE PLACE WITH TIME AS THERE IS STILL QUITE A BIT OF SUNSHINE LEFT. THEREFORE EXPECT THE NEW CONVECTION DEVELOPING OVER CENTRAL MISSOURI TO INCREASE AND MOVE NORTHEASTWARD TOWARD JACKSONVILLE AND SPRINGFIELD. ADDITIONAL THUNDERSTORM ACTIVITY IS ALSO EXPECTED OVER NORTHEAST MISSOURI AND EASTERN IOWA...WHICH WILL AFFECT OUR NORTHWESTERN COUNTIES. OVERALL...THE EXPERIMENTAL WRF MODEL HAS A GOOD HANDLE ON THINGS AND WILL FOLLOW ITS LEAD TONIGHT. WILL CARRY LIKELY POPS EVERYWHERE THIS EVENING...FOLLOWED BY DECREASING POPS WEST TO EAST AFTER MIDNIGHT. THE NEW 18Z ETA AGREES WITH THE OLD GFS IN PUSHING THE MAIN COLD FRONT THROUGH THE AREA TUESDAY MORNING. UNTIL THEN...WILL HOLD ON TO CHANCE POPS FOR SOME MORNING SHOWERS IN THE EASTERN AREAS. DURING THE AFTERNOON...THE UPPER LOW WILL BE MOVING ACROSS NORTHERN ILLINOIS WHICH WILL CAUSE THE AIRMASS TO BECOME SOMEWHAT UNSTABLE DUE TO COLD ADVECTION ALOFT. HOW MUCH OF THIS POTENTIAL INSTABLILITY WE SEE WILL DEPEND HEAVILY ON HOW LONG THE CLOUDS HANG ON...BUT IT IS WORTH KEEPING 20 POPS OVER THE ENTIRE AREA TUESDAY AFTERNOON FOR ISOLATED THUNDERSTORMS. THE UPPER SYSTEM WILL BE MOVING SLOWLY ACROSS THE LOWER GREAT LAKES ON WEDNESDAY...WITH A COOLER AND DRIER AIRMASS OVERSPREADING ILLINOIS IN ITS WAKE. LONG TERM...THURSDAY THROUGH MONDAY... LARGE SURFACE RIDGE IS EXPECTED TO BECOME INTRENCHED OVER THE MIDWEST AS THE UPPER PATTERN TRANSITIONS INTO A RIDGE-WEST/ TROUGH-EAST CONFIGURATION. THIS WILL PROVIDE TEMPERATURES AT MORE SEASONABLE READINGS. ALTHOUGH THE RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT WEEK...SLOW AIRMASS MODIFICATION WILL LEAD TO SLOWLY RISING TEMPERATURES SATURDAY THROUGH MONDAY. NO PRECIPITATION IS EXPECTED DURING THIS TIMEFRAME. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. 04
Hazardous weather outlook, Jun 13, 10:45 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT MON JUN 13 2005 ILZ027>031-036>038-040>042-047>051-141100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1045 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF CENTRAL ILLINOIS. A VERY UNSTABLE AIR MASS COMBINED WITH FAVORABLE WIND CONDITIONS THIS AFTERNOON...WILL SET THE STAGE FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS. THESE STORMS WILL BE MORE LIKELY WEST OF I-55 WHERE THE POSSIBILITIES OF TORNADOES AND LARGE HAIL WILL BE HIGHER THIS AFTERNOON. THE STORMS THAT DEVELOP THIS EVENING ARE EXPECTED TO BECOME BOW SHAPED...WITH A HIGHER LIKELIHOOD OF DAMAGING WINDS FROM THOSE STORMS. WINDS MAY REACH OVER 70 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP SHOWERS ACROSS MUCH OF ILLINOIS ON TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS MAY DEVELOP IN THE COOLER AIR...BUT NO SEVERE WEATHER IS EXPECTED. DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY AS HIGH PRESSURE TAKES CONTROL OF THE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT ILZ043>046-052>057-061>063-066>068-071>073-141100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 1045 AM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FOR ALL OF EASTERN ILLINOIS. A VERY UNSTABLE AIR MASS COMBINED WITH FAVORABLE WIND CONDITIONS...WILL SET THE STAGE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...WITH THE HIGHEST RISK OF TORNADOES WEST OF I-55. THE STORMS THAT DEVELOP THIS EVENING ARE EXPECTED TO BECOME BOW SHAPED...WITH A HIGHER LIKELIHOOD OF DAMAGING WINDS FROM THOSE STORMS. WINDS MAY REACH OVER 70 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL KEEP SHOWERS ACROSS MUCH OF ILLINOIS ON TUESDAY AND WEDNESDAY. SOME THUNDERSTORMS MAY DEVELOP IN THE COOLER AIR...BUT NO SEVERE WEATHER IS EXPECTED. DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH SUNDAY AS HIGH PRESSURE TAKES CONTROL OF THE WEATHER PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. SHIMON/HUETTL
In the hours before
Local storm report, Jun 13, 5:19 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 2 W LEWISTOWN 40.40N 90.19W
06/13/2005 1.25 INCH FULTON IL AMATEUR RADIO
&&
CHSLocal storm report, Jun 13, 5:22 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL LEWISTOWN 40.40N 90.16W
06/13/2005 1.75 INCH FULTON IL AMATEUR RADIO
&&
CHSLocal storm report, Jun 13, 5:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
555 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL LEWISTOWN 40.40N 90.16W
06/13/2005 1.75 INCH FULTON IL AMATEUR RADIO
SEVERAL VEHICLES WITH BROKEN WINDOWS AS A RESULT OF
GOLFBALL SIZED HAIL.
&&
CHSLocal storm report, Jun 13, 5:57 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
557 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG ALSEY 39.56N 90.43W
06/13/2005 SCOTT IL LAW ENFORCEMENT
LIMBS DOWN IN ALSEY REPORTED BY MAYOR.
&&
CHSLocal storm report, Jun 13, 6:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 E MAPLETON 40.57N 89.68W
06/13/2005 0.75 INCH PEORIA IL EMERGENCY MNGR
HAIL REPORTED ON PEKIN ROUTE 9 BRIDGE.
&&
CHSLocal storm report, Jun 13, 6:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 E MURRAYVILLE 39.58N 90.21W
06/13/2005 MORGAN IL EMERGENCY MNGR
TREE DOWN.
&&
CHSThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 43 min |
| Jun 13, 4:58 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 48 min |
| Jun 13, 5:39 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 46 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 46 min |
| Jun 13, 6:08 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 33 min |
| Jun 13, 6:25 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 46 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 55 min |
| Jun 13, 6:52 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.